Sharpened lower bounds for cut elimination

Journal of Symbolic Logic 77 (2):656-668 (2012)
Abstract
We present sharpened lower bounds on the size of cut free proofs for first-order logic. Prior lower bounds for eliminating cuts from a proof established superexponential lower bounds as a stack of exponentials, with the height of the stack proportional to the maximum depth d of the formulas in the original proof. Our results remove the constant of proportionality, giving an exponential stack of height equal to d — 0(1). The proof method is based on more efficiently expressing the Gentzen-Solovay cut formulas as low depth formulas
Keywords No keywords specified (fix it)
Categories (categorize this paper)
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
 
Download options
PhilPapers Archive


Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 9,360
External links
  •   Try with proxy.
  •   Try with proxy.
  •   Try with proxy.
  • Through your library Configure
    References found in this work BETA

    No references found.

    Citations of this work BETA

    No citations found.

    Similar books and articles
    Gilles Dowek & Benjamin Werner (2003). Proof Normalization Modulo. Journal of Symbolic Logic 68 (4):1289-1316.
    Stefan Hetzl (2012). The Computational Content of Arithmetical Proofs. Notre Dame Journal of Formal Logic 53 (3):289-296.
    Analytics

    Monthly downloads

    Added to index

    2012-04-05

    Total downloads

    3 ( #224,040 of 1,088,905 )

    Recent downloads (6 months)

    1 ( #69,661 of 1,088,905 )

    How can I increase my downloads?

    My notes
    Sign in to use this feature


    Discussion
    Start a new thread
    Order:
    There  are no threads in this forum
    Nothing in this forum yet.